# SDR CA971223008

- Difficulty date: December 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 1900C
- Engine: Pwa PT6A65B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr Engine
- Stage of operation: CL
- Nature of condition: B, E
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB-OUT, SPARKS BEGAN TO ISSUE FROM EXHAUST PIPES AND HEAVY VIBRATIONS WERE FELT FROM THE NR 1 ENGINE. THE ENGINE WAS SHUTDOWN AND THE AIRCRAFT RETURNED TO ITS POINT OF DEPARTURE.  POST-FLIGHT INSPECTION FOUND THE INLET SCREEN PUNCTURED FROM INSIDE OUT AND PIECES OF METAL IN THE COWLING.  THE ENGINE WAS REMOVED AND SENT TO THE MANUFACTURER FOR INVESTIGATION.
